MDJunction - People Helping People
 
Ask a Question
07/23/2010 06:50 PM

GOOD NEWS RE: LYRICA & QUESTION

Lizrod
Lizrod  
Posts: 152
Member

Aloha.

My name is Liz. I haven't been on for a while since asking the group about Savella which btw was ineffective.

However, I had an exacerbation about 2 weeks ago. It was totally debilitating. I was paralized with pain. It was

10/10 for three days. Fortunately on the third day I was able to get in to see my PCP. I TOLD him I wanted to try Lyrica. He has been calling my illness 'Chronic Pain Syndrome?" So I got the script and started it the next day. OMG!! I FEEL 100% FANTASTIC! I have not felt this good (consistently) for three years!! I was and still am waiting for it to stop working but it hasn't! I have so much energy. It's unbelievable!

So, my question is this.... For those of you who have taken Lyrica, or have heard from others who are taking it, is there a point where you start tolerating it and need more?? I am on 50 my twice a day. I can't believe how great I feel. I know one of the s/e is feeling 'high'. This is how I feel right now and I've been on the med for almost 2 weeks.... What might I expect in the future? Can I count on feeling this good???? Feedback appreciated. Thank you for reading. Aloha ~ Liz

*See my next discussion

Reply

07/23/2010 07:02 PM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

I'm glad it's working so well for you, I started at 75mg and was being bumped to 150mg which is considered to be the effective therapeutic dose however I didn't tolerate it well at all I had stroke like symptoms it was very scary but everyone is very different in how they react to meds. Some have not taken well to it and some have. It's all trial and error, it is a med that needs to build in your system whereas it's a preventative med. If you felt great the next day it may have been your flare ended but since you are tolerating it so well that's awesome!!! I wish you continued relief and many more pain free days ahead. Keep us updated on your progress. Hugs Wink

07/23/2010 07:23 PM
Lizrod
Lizrod  
Posts: 152
Member

Thank you Miss Stacey for responding. I know most medications require taking them consistently to acquire a theraputic blood level, i.e., anti depressants.. I don't know why I didn't think of that myself. You're right. It could be that since the flare is finally over, I feel free again and energetic because I can move! I have tried several other meds i.e., Cymbalta, Effexor, Topamax, Lamictal, Tramadol and Indomethacin all with side effects to bad I had to stop taking them. I guess that's why I'm so pleased that the Lyrica is working! Or at least I want to contribute my state of well being to this medication. I'll keep you posted.... Has anyone else been given the diagnosis: Chronic Pain Syndrome???? Just curious

Yours truly ~ Liz


07/24/2010 07:17 PM
jenigood1
jenigood1  
Posts: 3311
Senior Member

Hi, Liz!

I don't know about Savella or Lyrica but I'm sure some folks will be by shortly to share their info -

I'm so glad this is working for you!!! That's wonderful news! I don't know too much about tolerance - I started getting a little achy about four years after starting Cymbalta, but it seems to be okay now, just an achy hip in the morning. I think I was just flaring for a few months while I was under a lot of stress. I haven't had to up the dosage or change meds - tried both, but it didn't help and I went back to my old dosage of Cymbalta, which still works fine. I'm so glad Lyrica is your magic med! It should be good to you for many years to come.


07/24/2010 08:43 PM
raynedae
raynedae  
Posts: 8219
VIP Member

I didn't do well on Lyrica but I'm doing great on Neurontin. It seems like most of us can tolerate one but not the other, which is weird because they're only a few molecules apart chemically.

I hope it continues to work for you. Keep lots of low cal/carb/fat snacks around. Most people gain weight in the first few weeks.


07/26/2010 08:19 PM
Lizrod
Lizrod  
Posts: 152
Member

Aloha! It's me again with an update. Well, the honeymoon is over with Lyric and I have five solid pounds to prove it. My hands and feet are very swollen; spent all morning crying b/c they hurt so badly. Will see PCP tomorrow and count on going up on this med. I was so hopeful, but I guess I am use to disappointment(s). I just thought I would post an update in case someone new joins and or someone just starting Lyrica can read how it worked for me. I remain hopeful that an increase in this med will help calm my 'nerves' < pun intended. Thanks to all who replied. Warm regards ~ Liz

07/27/2010 06:03 PM
Adewyn
Adewyn  
Posts: 5724
Group Leader

I am on 300 mg a day of lyrica my New neuro said that I could safely take 800mg a day.. LOL AAAH no thank you lol i have 30 lbs of love from Lyrica alrady and cant get the friggin weight off no matter what I do...SOOOOO we shall see.. My meds may be changing soon anywyas depending on there finding of the eegs and the mris....good luck glad you feel great ! May it continue for you Smile Lyrica is my godsend Smile

07/27/2010 06:55 PM
Lizrod
Lizrod  
Posts: 152
Member

Thanks everyone for reading and responding. I was suppose to see my PCP today but he got held up at the hospital. I'll see him on Fri instead. Adewyn, please don't tell me you gained 30 lbs from Lyrica!!! I have a solid five; my hands and especially my feet are super swollen. Does the swelling go down after a while?? And, 800 mgg / day!!! OMG! I'm taking 100 mgs with just the swollen hands/feet, DRY mouth and weight gain. I wonder if you could take a diuretic with this?? (A medication to flush the excess fluid out). Will ask my PCP on Friday. I sure hope so b/c this is rather uncomfortable. They look and feel like 'Fred Flintstone's feet! Will keep you posted after Friday's appt. ... Warm Regards ~ Liz

07/27/2010 06:57 PM
Adewyn
Adewyn  
Posts: 5724
Group Leader

Swollen hands and feet is a side effect.... my rhemy always asks me if I have swollen hands and feet... I say no just the rest of me LOL

Let me know what your doc says... good luck Smile


07/27/2010 07:08 PM
Lizrod
Lizrod  
Posts: 152
Member

Hi Adewyn Thank you for responding. Yeah I read the instruction/side effect slip 'swelling of the hands /feet' I failed to remember that another side effect is feeling of being 'high'... Well I have no doubt that my little honeymoon was just that.. a brief period of feeling high (<must admit it was nice! I can see why people take drugs to get high). The bed thing is that my hands/feet it feels somewhat like a flare up.... I have tolerated neurontin in the past, was actually on 2700 mgs/day. Perhaps that's med will be magic for me. I know I didn't have too many side effects from it either. SISTER RAE, WHAT WERE YOUR SIDE EFFECTS WTIH LYRICA????? IF it was swollen hand / feet, I just may suggest neurontin this Friday. Will keep you posted. Warm Regards~ Liz
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved